Simply put, neurocardiogenic syncope means fainting. When this happens, your blood pressure and heart rate drop suddenly, which causes your brain to not get enough blood and your muscles to go limp. As a result, you lose consciousness, but come back relatively quickly.
Other terms for neurocardiogenic syncope include: vasovagal syncope, vasodepressor syncope, neurally mediated hypotension, reflex syncope, and neurocardiogenic syncope
The nerves that regulate your blood pressure and pulse do not send the correct signals to your heart and blood vessels. This can be the result of an environmental trigger, such as a shock, or a physiological problem that interferes with the proper relay of signals from the autonomic nervous system to the body.
Patients with this type of dysautonomia have symptoms common to those with POTS, including:
What separates neurocardiogenic syncope from POTS is that POTS is a syndrome that affects multiple body systems, not just those that cause fainting.
Information on this page comes from Principles of Autonomic Medicine by Dr. David Goldstein, MD PhD
THe Faces of Dysautonomia